MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341059
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 08/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an unspecified breast surgery with mentor memoryshape breast implant 235cc gel breast prostheses that both ruptured post implantation.Rupture was diagnosed via mri.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This medwatch report is for the patient¿s right breast prosthesis.
 
Additional Manufacturer Narrative
On 12-nov-2025, mentor received additional information about the event.The patient was scheduled to undergo explantation on (b)(6) 2025.Reason for device explant and/or reoperation: breast prosthesis rupture.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2026, mentor completed the investigation on the suspect medical device.The investigation was completed on a photo of the suspect medical device because the physical device has not been received by mentor.Device evaluation summary: according to the information received, the patient experienced a rupture in the breast implant.Upon visual evaluation of the image provided in the complaint, the implant was observed to be ruptured.As the product involved in this complaint was not discarded, the device could not be analyzed according to our procedures.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 15-dec-2025, mentor received additional information about the event: - the patient had developed a lump on her left breast, prompting patient to get a mammogram.The lump was found to be benign.- the patient had both breast prostheses removed with no replacement devices.- during explant surgery, it was observed that the right breast prosthesis was ruptured, but the left breast prosthesis was removed intact.This report is for the patient¿s ruptured right breast prosthesis.- the suspect medical device was discarded following explant surgery.As a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key20208285
Report Number1645337-2024-10665
Device Sequence Number20765193
Product Code FTR
UDI-Device Identifier00081317005049
UDI-Public(01)00081317005049(17)210727(10)7359428
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2021
Device Catalogue Number3341059
Device Lot Number7359428
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer11/12/2025
12/15/2025
01/23/2026
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date11/26/2025
01/12/2026
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age32 YR
Patient SexFemale